Alert archive / Ohio / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 256, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Oct 21, 1998, 12:46 PM EDT for Fulton County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 1998, 12:46 PM EDT (16:46 UTC)
- Expired
- Oct 21, 1998, 1:35 PM EDT
- In force
- 49 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Fulton County, OH
The radar
The Northern Indiana radar (KIWX), 134 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
336 WUUS53 KIWX 211647 RRA SVRFWA OHC051-211735- BULLETIN- EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1146 AM EST WED OCT 21 1998 THE NATIONAL WEATHER SERVICE IN NORTHERN INDI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FULTON COUNTY IN NORTHWESTERN OHIO * UNTIL 135 PM EDT (1235 PM EST) * AT 1245 PM EDT... DOPPLER RADAR AT NORTH WEBSTER INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF WAUSEON OR IN THE VICINITY OF FAYETTE... MOVING EAST AT 25 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... FAYETTE ARCHBOLD WAUSEON DELTA ONE INCH HAIL WAS REPORTED WITH THIS STORM. SEEK SHELTER IMMEDIATELY. JAH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 10:30 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Oct 21, 10:30 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 930 AM EST WED OCT 21 1998 SHWRS AND ISOLD TSTMS MOVING ACROSS SRN LWR MI AND INTO NW IND THIS MRNG ALG SFC TROF ASSOCD WITH STG UPR LVL S/W. ANOTHER AREA OF SHWRS WAS MVG ACRS SRN PTN CWA AS WELL. MID LVL CLDS SLOW TO SPREAD ACRS NE IN AND NW OH BUT WILL INCREASE AS DAY GOES ON. CURRENT FCSTS FOR IN/MI LOOK GOOD... MAY MNTN ISOLD TSTMS ALG NRN TIER OF IN COUNTIES AND ACRS SRN TIER OF MI FOR REMAINDER OF MRNG ALG AND AHEAD OF SFC TROF... OTRW NO NEED FOR ZONE UPDATES. JAH
Nearby
Severe Thunderstorm Warnings in Ohio, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.